Doctor insights on:
Feeling Cramps On Mirena
Feeling nauseous before after period, about 2 weeks (ish) only after eating/drinking headache pee a lot pelvic/back cramps not pregnant on mirena (levonorgestrel)?
I recommend...: Giving it a little more time and then taking a pregnancy test. If it comes up negative let me know :]. ...Read more
Feeling crampy and uncomfortable with mirena (levonorgestrel) coil, not pregnant, but constipated every other day- any tips to help with pain and also constipation?
My girlfried gets sever cramps from time to time, she has had the mirena (levonorgestrel) for 2 years now is this normal?
Abdominal pain: It is difficult to attribute the pain to anything specific. I would first monitor the pain- when it occurs, is it related to specific activities (menses, intercourse, diet), severity, what relives or worsens it. If severe or persistent, checking with your local physician. ...Read more
The strings have not been known to break off but depending on how short they were cut and how large the uterine cavity, they can retract up inside and not be felt or seen.
Cramps may happen especially early, if it has been in for a while and strings not felt and new cramps, an evaluation is warrented to make sure it's not in the uterine wall. ...Read more
I got my mirena (levonorgestrel) in a month ago and I'm still bleeding with super bad cramps today. Is this normal?
I have the mirena (levonorgestrel) and I've had it since june 23rd of 2012 and I have been experiencing extreme cramps & pressure for about 2wks now pain 10+?
Have to see the Dr.: Having that much pain sounds rather serious. The ob-gyn doctor can evaluate to see what is happening, and to make sure the iud is not causing problems. Actually, having 10+ pain anywhere in the body is reason to be at the doctor's office or the E.R., so one should not wait. With that much pain, one should not drive either, because pain is a big distraction. Somebody else or an ambulance can help. ...Read more
I had a Mirena (levonorgestrel) inserted a week ago, and while the cramps have gotten more mild, I still have them. Is this to be expected or should I be concerned?
I've had my mirena (levonorgestrel) IUD for 10 months now and I still get very sharp, intense cramps every now and then. They only last a few seconds. Is this normal?
I bleed daily and always have cramps with Mirena and always have specifically after exercise. Would this be different with Skyla?
No different: This would be no different with Sklya as Mirena is essentially the same. If you are having cramps and daily bleeding you should be checked for positioning of this IUD and also you might have fibroids or polyps so get seen for this. ...Read more
I'm 43 had a mirena (levonorgestrel) coil fitted 4 months ago had cramps and clots and bleeding frequent, what could be wrong please?
Bleeding on Mirena (levonorgestrel) is highly variable.: Most bleed and spot for the first few weeks and then periods dramatically lighten with 50% not having a period by 1 year. There is wide variations in the bleeding pattern typical of Progesterone only methods. Irregular bleeding is expected and does not mean the iud does not work. If you are concerned please schedule an iud check with your obgyn. ...Read more
I just got the mirena today I keep getting excruciating stabbing pains that take my breath away and the cramps are horrible is this normal?
Return to Gyn: It is not normal to experience “excruciating horrible stabbing pains that take your breath away” after a Mirena IUS is inserted. Call your Gyn or go to the nearest Emergency Department that provides gynecological evaluation and pelvic ultrasonograms...as soon as you can. ...Read more
I have a mirena inserted in August 2017. Been pain free since the week after insert. Now I have had cramps since last night after moderately rough intercourse.
Mirena/pain: The insertion of an IUD can be painful, and it can persist for 24 hours or so. With "rough intercourse", the uterus can contract, which pushes the IUD into the cervical canal on occasion, and this will cause pain and sometimes bleeding. If this persists, see the gyn who put in the Mirena. ...Read more
I'm on the mirena (levonorgestrel) had it for yr, never any pain I don't know if he hit it. Recently had cramps shortly after seen a reddish, clot with a dark spot help?
See doctor: Iuds can sometimes become infected and cause these symptoms, or it could just be coincidence but I find a higher rate of infection when women have one that has been assymptomatic and suddenly changes. Also there is no form of contraception that is 100% effective so if you are worried about pregnancy, take a test. ...Read more
Mirena (levonorgestrel) string gone! Deep cramp left side for two days, brown discharge for four weeks! Help?
Confirm where it is:
If you are saying that you can't feel the strings yourself they could just be curled up in the cervical canal. However you should see your doctor and see if he/she can confirm the presence/position of your IUD via ultrasound. ...Read more
I have had mirena in total for 7 years. (new one after 5) and the passed 4 days has been constant cramps and bloating. Negative preg test.??
IUD pain/bldg: Any IUD can cause cramps and intermittent bleeding, especially if pushed into the cervical canal by uterine contractions. The IUD is usually in a stable location, but sexual activity with resultant strong uterine contractions can cause the IUD to be relocated in the cervical canal. See your GYN for an exam. The IUD may need to be again replaced. ...Read more
My daughter just got the mirena (levonorgestrel) few hrs ago & now she's have contraction like cramps. Is this normal & what to do to ease discomfort?
Ibuprofen: Kudos to you supporting your daughter in getting one of the most reliable form of birth control. She should take Ibuprofen (600mg, that's usually 3 tablets) every six hours for the next few days. Sometimes a heating pad helps too. If it gets worse or she starts bleeding a lot you should call her doc. ...Read more
I'm having cramps which I never get before hardly. I'm close to 5 yrs mark on mirena (levonorgestrel) with no period 2 plus yrs. What could be happening?
The resumption if menstrual cramps can occur as the five year duration of contraceptive efficacy of the Mirena (levonorgestrel) intrauterine device approaches. This can
be explained by the lower levels of the hormone Levonorgestrel (a progestin), which
are released from the Mirena (levonorgestrel) iud into the
endometrial lining of the uterus. ...Read more
On the mirena (levonorgestrel) IUD for two months now and I've been getting bad cramps and black/brown blood usually after the pain and lots of small clots. Normal?
Reevaluate IUD: Your symptoms are not entirely normal. You should see your gyn and be reevaluated, both pelvic and iud placement. Of course; infection should be ruled out. ...Read more
I have mirena (levonorgestrel) since 2009, approx. For the past 6 months or so, I only get dark brown spotting only needing a pantyliner, and some cramps. Is this ok?
Yes: This is absolutely normal with mitena and one of the reasons it is sometimes used for women who have heavy periods. You may get to a point where you have no bleeding at all. ...Read more
I've had mirena (levonorgestrel) for 5 yrs just got new one put in but over the past 5 yrs I've had random stabing cramps never told doc but did get checkd for my yrly?
I ovulated the 17 n I started bleeding the 21 with cramps I had the mirena (levonorgestrel) taken out 1st of Dec I have it an year do you have any advice on what it I'm bleeding for im 28 day cycle I came on the 3?
Irregular periods: Irregular periods are one of the most common problems obgyns treat. If this is one time problem it usually resolves on its own. If this is a recurring problem you should be evaluated. Infections ; hormonal changes can cause spotting. If there is a concern for pregnancy then do a home pregnancy test. There are many options available to help regulate the menstrual cycle. Schedule a visit. ...Read more
Mirena (levonorgestrel) for over a year: strong cramps with light brown discharge and cloudy urine?
Will the mirena (levonorgestrel) IUD cause more cramps during your period or is it abnormal to have more severe cramps?
I had my mirena (levonorgestrel) remove last thursday due to lots of cramps and pain on my abdomen and ovaries. What do I do now?
I've had the mirena IUD for about a year and am spotting and having slight cramps after not having a period for about 9 months. Is this normal?
Had a Mirena (levonorgestrel) fitted over a year ago. Still experiencing cramps and my menstrual discharge is brown, is this a sign of infection?
Not necessarily.: The progestin in the Mirena (levonorgestrel) makes the uterine lining much thinner and periods shorter and lighter. It can also mean the bleeding looks like old brown or even black blood. Cramping is usually but not always improved with the Mirena (levonorgestrel). If in doubt, see your gynecologist for evaluation of a possible problem. Hope this helps. ...Read more